Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 118, NWS Bismarck, ND

July 14, 2003Pierce County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 14, 2003, 7:57 PM CDT for Pierce County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2003, 7:57 PM CDT (00:57 UTC)
Expired
Jul 14, 2003, 9:00 PM CDT
In force
63 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Pierce County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2003-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2003-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2616 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:00 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 14, 3:00 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT MON JUL 14 2003

A TYPICAL SUMMER PATTERN WILL REMAIN IN PLACE...WITH THE SOUTHERN
EDGE OF THE WESTERLIES OVER NORTH DAKOTA. ALTHOUGH PERSISTENT
RIDGING WILL REMAIN UPSTREAM OVER MONTANA...FREQUENT WEAK SHORT
WAVES...EMBEDDED IN THE NORTHWEST FLOW WILL PROVIDE SUFFICIENT
ASCENT FOR THUNDERSTORMS...MAINLY NOCTURNAL...FOR
TUESDAY...WEDNESDAY AND THURSDAY.

OUR AIRMASS WILL REMAIN MARGINALLY UNSTABLE DURING THE AFTERNOON AND
NIGHTTIME HOURS THROUGH THURSDAY NIGHT.

IN THE NEARER TERM...EVENING THUNDERSTORMS WILL SLIDE ACROSS OUR FAR
NORTHERN TIER AS A WEAK SURFACE TROUGH AND AFTERNOON HEATING
COLLABORATE TO PRODUCE CONVECTION.

SINCE THE PATTERN IS TYPICAL...AS ONE WOULD EXPECT...TEMPERATURES
WILL BE SEASONABLE THROUGH THE FORECAST PERIOD.

.BIS...NONE.
LEBLANG
Hazardous weather outlook, Jul 14, 4:47 AM CDT, 15 hours 10 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150945-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
447 AM CDT MON JUL 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING
ACROSS CENTRAL NORTH DAKOTA. PRIMARY THREAT WILL BE
STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS
OVER SOUTHWEST NORTH DAKOTA LATE TUESDAY NIGHT. THE PRIMARY
THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED

TURNER

In the hours before

Special weather statement, Jul 14, 3:43 PM CDT, 4 hours 14 minutes before
NDZ009-017-142140-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
341 PM CDT (241 PM MDT) MON JUL 14 2003

AT 340 PM CDT LOCAL RADAR INDICATED AN ISOLATED THUNDERSTORM
LOCATED NEAR BAINVILLE MONTANA MOVING SOUTHEAST AT 40 MPH. THE
STORM WILL AFFECT THE TRENTON...EAST FAIRVIEW...CARTWRIGHT AND
ALEXANDER AREAS AS IT CROSSES THE STATE LINE AND MOVES THROUGH THE
REGION THIS AFTERNOON. BRIEF PERIODS OF MODERATE RAIN AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS
STORM.

THOMSON
Local storm report, Jul 14, 5:45 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

545 PM CDT MON JUL 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0513 PM    (MIB)MINOT AFB            ND   59 MPH TSTM GUST

07/14/03   WARD                           REPORTED BY STORM

                                          SPOTTER.
Local storm report, Jul 14, 5:48 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

548 PM CDT MON JUL 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0520 PM    (MIB)MINOT AFB            ND   1 INCH HAIL

07/14/03   WARD                           REPORTED BY PUBLIC.

Nearby

Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.